Pennsylvania, 2007Hail and Damaging Winds in Pennsylvania, June 27, 2007
June 27, 2007 · NWS PBZ · 18 events in 12 counties and zones
A cold front caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 27, 1:58 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 27, 1:58 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT WED JUN 27 2007
.SYNOPSIS...
WARM AND HUMID CONDITIONS CAN BE EXPECTED OVERNIGHT AS A COLD
FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL MOVE THROUGH
THE AREA DURING THE DAY ON THURSDAY. DRY AND LESS HUMID
CONDITIONS ARE IN STORE FOR THE WEEKEND UNDER HIGH PRESSURE.
&&
.NEAR TERM /THROUGH THURSDAY/...
MUCH OF FORECAST AREA IS IN SPC SLIGHT RISK SEVERE DAY 1. SHOWERS
AND THUNDERSTORMS CONTINUE TO RAPIDLY DEVELOP ACROSS OUR AREA
THIS AFTERNOON. SEVERE WEATHER THREAT IS DAMAGING THUNDERSTORM
WIND GUSTS AND LARGE HAIL. CONVECTION IS DEVELOPING WITH COMBINATION
OF UNSTABLE AIRMASS AND UPPER LEVEL DISTURBANCE APPROACHING. COLD
FRONTAL PASSAGE WILL BE DURING THE MORNING AND EARLY AFTERNOON OF
THURSDAY. SPC SLIGHT RISK DAY 2 LINES UP ALONG FRONT OVER THE
SOUTHERN THIRD OF OUR FORECAST AREA.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
COLD FRONT WILL SLOWLY SAG SOUTHWARD THROUGH OUR AREA LATE
THURSDAY NIGHT/FRIDAY MORNING. THUNDERSTORMS ARE LIKELY ALONG THE
FRONTAL BOUNDARY UNTIL FRONT CLEARS OUR FORECAST AREA LATE
THURSDAY NIGHT. QPF AMTS OF AROUND AN INCH ARE LIKELY IN SOME
SPOTS AS STORMS SLOWLY AND POSSIBLY REPEATEDLY MOVE OVER THE SAME
LOCATIONS. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST DURING THE
DAY ON FRIDAY.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE HOLDS OVER OUR AREA INTO MONDAY. MONDAY NIGHT AND ON
INTO TUESDAY HIGH PRESSURE MOVES OFF THE EAST COAST AND WE GET
INTO A MORE MOIST SOUTHWEST FLOW. TUESDAY NIGHT AND WEDNESDAY COLD
FRONT MOVES THROUGH BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCT IFR/MVFR CONDS IN SHOWERS AND TSTMS THROUGH THURSDAY. COLD
FRONT APPROACHING FROM THE WEST WILL PASS THROUGH OUR AREA DURING
THE MORNING AND AFTERNOON HOURS OF THURSDAY. PRE-FROPA WINDS
23008KT SHIFTING TO 30010KTS AS FRONT PASSES.
FOR THE EXTENDED PORTION PCPN MOVES SOUTH OF OUR AREA FRIDAY
MORNING. HIGH PRESSURE BUILDS INTO OUR AREA FROM THE NORTHWEST
DURING THE DAY ON FRIDAY AND HOLDS THROUGH MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 27, 11:50 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1250 PM EDT WED JUN 27 2007
OHZ040-041-050-PAZ007>009-013>016-020>023-029-030-032-WVZ001-002-
281700-
CARROLL-COLUMBIANA-JEFFERSON OH-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-
1250 PM EDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM
WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A
COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ001-OHZ039-048-049-057>059-068-069-PAZ031-WVZ003-004-012-021>023-
041-281700-
GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-
NOBLE-MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
1250 PM EDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A
COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 27, 12:49 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT WED JUN 27 2007
PAZ032-WVZ022-023-271830-
FAYETTE PA-MONONGALIA WV-PRESTON WV-
149 PM EDT WED JUN 27 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...PRESTON AND MONONGALIA...
AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF CHEAT NECK...
MOVING NORTHEAST AT 15 MPH.
THESE THUNDERSTORMS WILL MOVE THROUGH PARTS OF NORTHEAST MONONGALIA
NORTHWEST PRESTON AND INTO SOUTH CENTRAL FAYETTE COUNTIES OVER THE
NEXT HALF HOUR OR SO. SMALL HAIL MAY ALSO BE POSSIBLE WITH THESE
THUNDERSTORMS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 27, 2:02 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
06/27/2007 NOBLE OH LAW ENFORCEMENT
LARGE TREES DOWN ALONG ROUTE 146 AND 285.
&&
TPARRISHLocal storm report, Jun 27, 2:07 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG QUAKER CITY 39.97N 81.30W
06/27/2007 GUERNSEY OH EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
TPARRISHLocal storm report, Jun 27, 2:47 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CADIZ 40.27N 80.99W
06/27/2007 HARRISON OH EMERGENCY MNGR
TREES DOWN ROUTE 250 AND ROUTE 9.
&&
TPARRISHLocal storm report, Jun 27, 2:55 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG CADIZ 40.27N 80.99W
06/27/2007 HARRISON OH EMERGENCY MNGR
WIND GUSTS 60 MPH...LARGE TREE LIMBS DOWN. 1.5 INCHES OF
RAIN.
&&
TPARRISHSpecial weather statement, Jun 27, 2:55 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 27 2007
PAZ008-009-015-016-022-023-272045-
ARMSTRONG PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA-VENANGO PA-
355 PM EDT WED JUN 27 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...INDIANA...JEFFERSON...VENANGO...FOREST AND CLARION...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF SUMMERVILLE...MOVING
EAST AT 20 MPH. THESE STORMS CAN BRING HAIL AND WIND GUSTS OVER 40
MPH AS WELL AS FREQUENT LIGHTNING. BE SAFE AND GO INDOORS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BALLTOWN...BRADYS BEND...BROOKVILLE...CLARION...CLEAR CREEK STATE
PARK...COOK FOREST STATE PARK...DAYTON...DORA...EAST BRADY...FORD
CITY...FRYBURG...GLEN CAMPBELL...KELLETTVILLE...KITTANNING...
KNOX...LIMESTONE...LYNCH...MARIENVILLE...MUFF...NEW BETHLEHEM...
PLUMVILLE...PUNXSUTAWNEY...REDCLYFFE...REYNOLDSVILLE...
RIMERSBURG...SMICKSBURG...SUMMERVILLE...TIONESTA...WEST HICKORY...
BLUE JAY...BROOKSTON...BYROMTOWN...CLARINGTON...COOK TOMB...CRYSTAL
SPRINGS...DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR...
GILFOYLE...GOLINZA...GUITONVILLE...HASTINGS...HOMINY RIDGE...
HOTTELVILLE...HUNTER...JAMISON...KISER CORNERS...LAMONAVILLE...
LITTLE HICKORY...MAYBURG...MCCRAYS...MINISTER...MUZETTE...
NEBRASKA...NEILLTOWN...PARRISH...PENOKE...PIGEON...PORKEY...
QUEEN...ROSES...SHEFFIELD JUNCTION...STARR...STEWART RUN...
TRUEMANS...TRUNKEYVILLE...WHIG HILL...WILLIAMS AND YELLOW HAMMER
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Thunderstorm Wind, Jefferson
- When
- June 27, 3:13 PM EST
- Where
- Jefferson County, 3 mi NW of Reynoldsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.131, -78.941
Trees reported down in the area by law enforcement.
Thunderstorm Wind, Forest
- When
- June 27, 3:15 PM EST
- Where
- Forest County, 8 mi NE of Tionesta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.582, -79.361
Trees reported down on German Hill.
Hail, Beaver
- When
- June 27, 3:28 PM EST
- Where
- Beaver County, Harshaville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -80.420
A trained spotter reported one inch hail in the vicinity.
Thunderstorm Wind, Beaver
- When
- June 27, 3:40 PM EST
- Where
- Beaver County, Aliquippa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.620, -80.280
Trained amateur radio spotter reported trees down.
Thunderstorm Wind, Washington
- When
- June 27, 3:40 PM EST
- Where
- Washington County, 8 mi SE of Burgettstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.298, -80.293
Trees down in McDonald area along SR 980.
Thunderstorm Wind, Butler
- When
- June 27, 3:50 PM EST
- Where
- Butler County, Saxonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.750, -79.800
Trained spotter reported numerous trees down from straight-line winds in Saxonburg area near and along Logan Road.
Thunderstorm Wind, Allegheny
- When
- June 27, 3:50 PM EST
- Where
- Allegheny County, 5 mi N of Pittsburgh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.502, -79.980
Trees reported down in the McCandless Area.
Thunderstorm Wind, Armstrong
- When
- June 27, 4:00 PM EST
- Where
- Armstrong County, Ford City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -79.530
Numerous large trees down.
Hail, Clarion
- When
- June 27, 4:10 PM EST
- Where
- Clarion County, 9 mi NE of Clarion
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.312, -79.278
Thunderstorm Wind, Butler
- When
- June 27, 4:13 PM EST
- Where
- Butler County, Butler
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.850, -79.880
Large tree branches reported down by the public.
Thunderstorm Wind, Fayette
- When
- June 27, 4:19 PM EST
- Where
- Fayette County, Connellsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.020, -79.580
Trees reported down along Route 119 by a trained spotter.
Hail, Fayette
- When
- June 27, 4:25 PM EST
- Where
- Fayette County, Connellsville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.020, -79.580
Thunderstorm Wind, Indiana
- When
- June 27, 4:30 PM EST
- Where
- Indiana County, Armagh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.450, -79.030
Law enforcement reported trees down from the City of Armagh to Clyde.
Thunderstorm Wind, Westmoreland
- When
- June 27, 4:30 PM EST
- Where
- Westmoreland County, Irwin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.330, -79.720
Trees reported down by the Turnpike Interchange by amateur radio trained spotter.
Thunderstorm Wind, Lawrence
- When
- June 27, 4:40 PM EST
- Where
- Lawrence County, New Castle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.000, -80.350
Trees reported down by EMA.
Thunderstorm Wind, Jefferson
- When
- June 27, 5:00 PM EST
- Where
- Jefferson County, Brookville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.170, -79.080
Trees reported down by EMA.
Thunderstorm Wind, Clarion
- When
- June 27, 5:15 PM EST
- Where
- Clarion County, 10 mi E of Shippenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -79.278
Trained spotter reported trees down 1 SM North of Fisher.
Thunderstorm Wind, Indiana
- When
- June 27, 5:20 PM EST
- Where
- Indiana County, Glen Campbell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.820, -78.830
EMA reported trees and power lines down in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37935, 37936, 37937, 37938, 37939, 37940, 37941, 37942, 37943, 37944, 37945, 37946, 37947, 37948, 37949, 37950, 37951, 37952.